My cocker spaniel has had an ear infection since June. My vet has tried all medications. He is now on posatex. He was diagnosed with hypothyroidism in august. He now has started to shake all the time. What else could be causing his ear infections ? We now have him on special dog food for food allergies.
Otitis or ear infections are quite common in cocker spaniels which is why this condition is referred to as "Cocker Ear".
A culture and sensitivity report would be helpful. Cleaning your dogs ears out daily then medicating is fine, assuming your medication is correct for the specific type of ear infection your dog is experiencing. Shaving his inner ear flap helps to allow air to enter the ear canal as does plucking any excess hair in the ear canal.
The shaking may be nerves or it may be that the dose of thyroid meds is too high. Your vet can help you to correct this.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.